MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-35
Medical Device Problem Codes Structural Problem (2506); Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured aneurysm c6 segment of the right internal carotid artery with a max diameter of 12.7mm and a 6.3 mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.The landing zone was 3.9mm distally and 4.6mm proximally.It was reported that under guidewire guidance, the phenom 27 catheter formed a loop within the aneurysm and was then advanced into the distal parent vessel, followed by the intermediate catheter.After unlooping, the first stent (475-35) was selected and deployed successfully.Slight distal shortening was observed, raising concerns about distal anchoring.Therefore, it was decided to place an additional dense mesh stent as a bridge.Under guidewire guidance, the microcatheter was advanced through the first dense mesh stent, and the deployment of the second dense mesh stent was initiated.However, the second stent could not be opened at the distal section despite various maneuvers such as manipulation and repositioning.The dense mesh stent was then retrieved and removed from the body.After replacing it with a new stent, the procedure was completed successfully.The pipeline was not positioned in a bend.More than 50% of the pipeline was deployed when it failed to open and was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed with the microcatheter from the patient.The pipeline was used for an indication that is approved (on-label).The angiographic result post procedure shows that there was significant contrast agent retention in the aneurysm, and the stent morphology appeared normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id (d035756).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the failure of opening was not determined, suspected damage to the tip.Retrieved and attempted to reopen, but it still could not be opened.No additional resistance was noted during deployment.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that only the ped that failed to open had damage at the tip.The cause of the distal shortening was not determined.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23743446
Report Number2029214-2025-02557
Device Sequence Number8421336
Product Code OUT
UDI-Device Identifier00763000284664
UDI-Public(01)00763000284664(17)280325(10)D028417
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-35
Device Catalogue NumberPED2-475-35
Device Lot NumberD028417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer12/12/2025
01/13/2026
01/30/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/09/2026
02/03/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age81 YR
Patient SexFemale
Patient Weight47 KG